Myocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure.
Diagnostic Techniques, Ophthalmological
Lacrimal Apparatus Diseases
MetadataShow full item record
CitationMyocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure. 2015, 108 (3):89-90 Ir Med J
PublisherIrish Medical Journal
JournalIrish medical journal
AbstractWe report a 23-month old girl who presented with bilateral epiphora who underwent bilateral lacrimal probing and syringing, during which a cocaine adrenaline solution was used. Two hours after the procedure she developed acute pulmonary oedema secondary to myocardial ischaemia. The patient was treated with intravenous glyceryltrinitrate and milrinone infusions; cardiac enzymes and left ventricular function normalised over the subsequent 72 hours. Topical administration of cocaine and adrenaline solution may have dangerous systemic cardiac effects and should always be used judiciously.
- [Comparison between topical anaesthesia with cocaine versus lidocaine plus adrenaline for outpatient laser dacryocystorhinostomy].
- Authors: Alañón F, Alañón MA, Jiménez JA, Calero B, Noriega A, Plaza G
- Issue date: 2014 Feb
- Tachycardia and myocardial ischaemia following subconjunctival injection of mydricaine (number 02) for vitrectomy procedure.
- Authors: Keembiyage RD, Newland HS, Lai C
- Issue date: 2005 Feb
- Topical TAC (tetracaine, adrenaline, cocaine) solution for local anesthesia in children: prescribing inconsistency and acute toxicity.
- Authors: Tipton GA, DeWitt GW, Eisenstein SJ
- Issue date: 1989 Nov
- Topical adrenaline and cocaine gel for anaesthetising children's lacerations. An audit of acceptability and safety.
- Authors: Kennedy DW, Shaikh Z, Fardy MJ, Evans RJ, Crean SV
- Issue date: 2004 Mar
- Cocaine toxicity following dermal application of adrenaline-cocaine preparation.
- Authors: Barnett P
- Issue date: 1998 Aug